Delayed Advesre Reaction to CAT scab contrast medium
I am a 48 yo male. On Memorial Day 2007 I fell approximately 8-10 feet. I was unconscious for a while. When I awakened I realized my upper arm was broke and I suspected my ribs may be broke also. X-ray confirmed the surgical head of the left humerus fracture. The x-rays showed an abnormal growth at the site of the break. A cat scan with and without medium was justifiably ordered. Almost 24 hours later I developed severe headaches, nausea, vomiting, profuse sweating, numbness in the lips and face, tachycardia, confusion, stupor, lethargic, extreme weakness as if cryptonite were around my neck, diarrhea, chest pain, tremors, shakes, chest rash, difficulty breathing as if I were being squeezed or crushed, dizziness, and I may have missed some other signs and symptoms.. The vomit taste as if I ate rust or some other type of metal. The great ER staff listened to what I had to say and due to their aggressive care I left the ER. This hospital is located south of Abilene towards Winter, Texas. W ether or not the contrast was the reason for the severe anaphylactic type shock is unclear. But the steroid of Solumedrol and the Benadryl turned me around. The next day I felt great. The following day I awaken with almost all of the same symptoms. Before sleep I did take the prescribed Lortab and Methylprednisolone with aspirin. Today on 08/17/2007 I am feeling the same as before except at present there is no tachycardia. Yesterday I really did not want to move or talk. By late evening until this am and present I really do not feel like moving very much. Currently I have severe pain at the break site with painful quivers and twitches at the arm pit. Could I have not only had an delayed adverse reaction to the contrast but now there is either a reaction to the meds due to a new hypersensitivity or the meds that helped have reduced their effectiveness and I need more Benadryl and Solumedrol? Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.